Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 1, NWS Tulsa, OK

January 25, 20107 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 25, 2010, 11:55 AM CST for 7 counties in Oklahoma. It took effect at Jan 25, 2010, 12:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 11:55 AM CST (17:55 UTC)
In effect from
Jan 25, 2010, 12:00 PM CST
Expired
Jan 25, 2010, 4:00 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS74 KTSA 251755
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CST MON JAN 25 2010

OKZ054>061-252200-
/O.NEW.KTSA.WI.Y.0001.100125T1800Z-100125T2200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-
1155 AM CST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE...
   OTTAWA...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
GUSTY NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE
ADVISORY AREA. WINDS ARE EXPECTED TO LESSEN BY LATER AFTERNOON.

IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
244 
WWUS74 KTSA 252200
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
400 PM CST MON JAN 25 2010

OKZ054>061-252300-
/O.EXP.KTSA.WI.Y.0001.000000T0000Z-100125T2200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-
400 PM CST MON JAN 25 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE...
   OTTAWA...TULSA AND ROGERS. 

 * THE STRONG WINDS HAVE DECREASED.

HAZARDOUS WEATHER...
 * WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. OCCASIONAL GUSTS
   OVER 30 MPH WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON 
   BEFORE DIMINISHING THIS EVENING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:07 AM CST, 48 minutes earlier.

Area forecast discussion, Jan 25, 11:07 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CST MON JAN 25 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE TAF PERIOD.
CIGS AROUND 5KT FT WILL OCCUR AT KFYV AND KXNA THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CST MON JAN 25 2010/

DISCUSSION...
FIRST PERIOD ELEMENTS TO CURRENT FORECAST LOOK GOOD. ONLY TWEAKS
HAVE BEEN TO SKY COVER FOR THE AFTERNOON. WILL SEND A QUICK UPDATE
TO REFLECT SKY CONDITION. BEYOND FIRST PERIOD...WINTER WEATHER
POTENTIAL REMAINS IN PLACE BEGINNING LATE WEDNESDAY NIGHT...WHERE
FREEZING RAIN...SLEET AND SNOW IMPACTING AT LEAST ZONES NORTH OF
INTERSTATE 40 DURING THE EVENT. ADDITIONAL DETAILS TO FOLLOW IN
THE AFTERNOON DISCUSSION.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....12
AVIATION...23
Hazardous weather outlook, Jan 25, 5:11 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 AM CST MON JAN 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CST MON JAN 25 2010

...PREPARE NOW FOR THE UPCOMING WINTER STORM...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40.
	ONSET...MID MORNING.

DISCUSSION...
NORTHWESTERLY WINDS WILL INCREASE DURING THE MORNING HOURS
ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON THROUGH MUCH
OF THE DAY.  FINE FUELS...SUCH AS GRASSES...WILL DRY
QUICKLY FROM THE RECENT RAINS AND THE GUSTY WINDS WILL
PROMOTE RAPID SPREAD FOR ANY FIRE STARTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY AND SATURDAY...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SIGNIFICANT WINTER STORM IS POISED TO IMPACT THE SOUTHERN
PLAINS BEGINNING LATE WEDNESDAY NIGHT...WITH THE STORM PEAKING
THURSDAY INTO THURSDAY NIGHT.  ACCUMULATING SNOW AND ICE ARE
EXPECTED WITH THIS SYSTEM...WITH AMOUNTS LIKELY TO CAUSE TRAVEL
DIFFICULTIES ALONG WITH POSSIBLE POWER OUTAGES.  THE EXACT
LOCATION OF THE HEAVIEST AMOUNTS WILL CONTINUE TO BE REFINED
WITH LATER FORECASTS...HOWEVER THE OVERALL WEATHER PATTERN IS
FAVORABLE FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS.

THE IMPACTS OF ANY PROLONGED POWER OUTAGES WILL BE FURTHER
WORSENED BY THE COLD TEMPERATURES AND ASSOCIATED WIND CHILLS
INTO THE WEEKEND.  IT IS NOT TOO EARLY TO BEGIN PREPARATIONS
FOR THIS WINTER STORM...INCLUDING REVIEWING ACTION PLANS FOR
A LOSS OF ELECTRICITY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ANTICIPATE RESPONSES RELATED TO SIGNIFICANT SNOW AND ICE
ACCUMULATIONS.  FURTHERMORE...UNDERSTAND THE IMPACTS MAY
EXTEND WELL INTO THE WEEKEND IF THE POWER GRID IS HEAVILY
DAMAGED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:04 PM CSTWinter Storm WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more3 days

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.